CSN Login
Members Online: 12

You are here

NO APPETITE, FATIGUE, DEPRESSION.....ANY SUGGESTIONS?

rrman
Posts: 12
Joined: Apr 2002

First, I'd like to ask if anyone had a problem with hiccups? I had violent hiccups for 4 and 5 days at a time during chemo and radiation. I ended up in the hospital for 5 days because I couldn't eat by mouth or with the tube I had. My wife got very important remedies and suggestions from a pharmicist. When we brought the info to the doctor, he prescribed the suggestions from the pharmicist. If any of you have had a problem or are still having a problem with hiccups, let me know and I'll be happy to post what was prescribed for me. I finished treatment 5 weeks ago and still had another 3 day bout with hiccups last week. Anyone have suggestions for me concerning the fact that I have NO appetite? I use my tube and that's it. I've heard I should be eating but just don't feel like it. I started Paxil last week for depression and I'm tired all the time. I'd appreciate any info from anyone dealing with this. Thanks in advance.

ilevin
Posts: 24
Joined: Mar 2001

I had a terrible time with hiccups but never mentioned it to the doctor. I would get spasms that would go on for 15 minutes at a time. I hadn't thought about in quite sometime because eventually they stopped. I had no appetite for a long time and had to really force myself to use the tube. Even now that I am eating "real" (although soft) food again I need to push myself. Even if I get hungry a tiny amount of food makes the hunger go away and I have to push myself to eat more. I'm not overeating because I'm still losing weight. I didn't try an antidepressent but in retrospect I probably should have. Your tiredness may be a side effect of the radiation. That happened to me and others have told me the same thing.
ilene

phattpig's picture
phattpig
Posts: 29
Joined: Apr 2002

No, I didn't have any problem with hiccups, but I did get depressed for awhile. Like Ilene, I did not use any anti-depresants. As far as the no-appetite, it will get better. I finished my radiation in July of 200, and sometimes I still have to force myself to eat. But it does get better. I lost weight down to 155 pounds, now I am back up to 177 pounds. You just have to force yourself to eat. I know it is hard, but you can do it.

Subscribe to Comments for "NO APPETITE, FATIGUE, DEPRESSION.....ANY SUGGESTIONS?"